Alert archive / Wisconsin / River Flood Advisories in 2012

River Flood Advisory 1, NWS Green Bay, WI

May 10, 2012Winnebago County, Wisconsin

NWS Green Bay, WI issued this river flood advisory at May 10, 2012, 1:38 AM CDT for Winnebago County, Wisconsin. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
May 10, 2012, 1:38 AM CDT (06:38 UTC)
Expired
May 11, 2012, 7:00 AM CDT
In force
29 hr
Issued by
NWS Green Bay, WI

County Winnebago County, WI

The radar

The Green Bay radar (KGRB), 64 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River (North) at Oshkosh-Lake Winnebago (OSHW3).

Action stage
3.5 ft
Minor stage
3.7 ft
Moderate stage
4.2 ft
Major stage
4.8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04082500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WGUS83 KGRB 100638
FLSGRB

FLOOD ADVISORY
NATIONAL WEATHER SERVICE GREEN BAY, WI 
138 AM CDT THU MAY 10 2012

...ABOVE SEASONAL NORMAL LAKE LEVELS FOR LAKE WINNEBAGO... 
 
WATER LEVELS ON LAKE WINNEBAGO ARE NEAR FLOOD STAGE NEAR OSHKOSH. 
HOWEVER WITH LIGHT WINDS EXPECTED TODAY...MINOR FLOODING WILL BE 
CONFINED TO LOW LYING AREAS.

WIC139-101838-
/O.NEW.KGRB.FL.Y.0001.120510T0638Z-120511T1200Z/
/OSHW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
138 AM CDT THU MAY 10 2012

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD ADVISORY FOR
  THE LAKE WINNEBAGO AT OSHKOSH.
* UNTIL FRIDAY MORNING.
* AT 1 AM THURSDAY THE STAGE WAS 3.5 FEET AND NEAR STEADY.
* BANKFULL STAGE IS 3.3 FEET.
* FLOOD STAGE IS 3.5 FEET.
* AT 3.5 FEET...WHICH IS FLOOD STAGE...THERE IS MINOR FLOODING TO 
  BOAT DOCKS AND BACK YARDS OF HOMES IN AREA OF THE GAGE AND ALONG 
  THE WESTERN SHORE OF LAKE WINNEBAGO. 

$$

&& 
LAKE WINNEBAGO STAGE LEVEL DATA AND LOCAL WINDS   
                                  7 DAY          24 HR       48 HR 
                                MAX LEVEL      CHANGE FT.  CHANGE FT.
LAKE WINNEBAGO OSHKOSH       3.51  01 AM 05/10    0.05       0.09
LAKE WINNEBAGO MENASHA       3.48  02 PM 05/06    0.04       0.08
LAKE WINNEBAGO STOCKBRIDGE   3.39  09 PM 05/09    0.02       0.06
...........WIND INFORMATION.................
                      LATEST WIND            
                  DIRECTION/SPEED/GUST         
               (EXAMPLE 180 DEG = SOUTH)     
APPLETON ASOS     120 DEG   3 MPH   M MPH     
OSHKOSH ASOS      120 DEG   5 MPH   M MPH     
FOND DU LAC ASOS  120 DEG   3 MPH   M MPH     
GREEN BAY  ASOS     0 DEG   0 MPH   M MPH     
GREEN BAY  ASOS     0 DEG   0 MPH   M MPH
1 follow-up statement
179 
WGUS83 KGRB 110124
FLSGRB

FLOOD ADVISORY
NATIONAL WEATHER SERVICE GREEN BAY, WI 
824 PM CDT THU MAY 10 2012

...ABOVE SEASONAL NORMAL LAKE LEVELS FOR LAKE WINNEBAGO... 

WATER LEVELS ON LAKE WINNEBAGO ARE NEAR FLOOD STAGE NEAR OSHKOSH. HOWEVER...WITH LIGHT WINDS EXPECTED...MINOR FLOODING WILL BE CONFINED TO LOW LYING AREAS.

WIC139-111200-
/O.CON.KGRB.FL.Y.0001.000000T0000Z-120511T1200Z/
/OSHW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
824 PM CDT THU MAY 10 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE LAKE WINNEBAGO AT OSHKOSH
* UNTIL FRIDAY MORNING.
* AT 07 PM THURSDAY THE STAGE WAS 3.5 FEET.
* BANKFULL STAGE IS 3.3 FEET.
* FLOOD STAGE IS 3.5 FEET.
* AT 3.5 FEET...WHICH IS FLOOD STAGE...THERE IS MINOR FLOODING TO 
  BOAT DOCKS AND BACK YARDS OF HOMES IN AREA OF THE GAGE AND ALONG 
  THE WESTERN SHORE OF LAKE WINNEBAGO.  

$$

&& 
LAKE WINNEBAGO STAGE LEVEL DATA AND LOCAL WINDS   
                                  7 DAY          24 HR       48 HR 
                                MAX LEVEL      CHANGE FT.  CHANGE FT.
LAKE WINNEBAGO OSHKOSH       3.51  02 AM 05/10    0.01       0.06
LAKE WINNEBAGO MENASHA       3.48  02 PM 05/06    0.05       0.13
LAKE WINNEBAGO STOCKBRIDGE   3.39  10 AM 05/10    0.01       0.01
...........WIND INFORMATION.................
                    LATEST WIND            
                 DIRECTION/SPEED/GUST         
              (EXAMPLE 180 DEG = SOUTH)     
APPLETON ASOS     170 DEG   7 MPH   M MPH    
OSHKOSH ASOS      180 DEG   5 MPH   M MPH      
FOND DU LAC ASOS  170 DEG   6 MPH   M MPH     
GREEN BAY  ASOS   200 DEG   8 MPH   M MPH

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at May 10, 12:41 AM CDT, 57 minutes earlier.

Area forecast discussion, May 10, 12:41 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1241 AM CDT THU MAY 10 2012

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND THURSDAY.

A SURFACE RIDGE WILL MOVE TO WISCONSIN TONIGHT AND CONTINUE
EASTWARD ON THURSDAY...AND AN UPPER LEVEL RIDGE OVER THE PLAINS
WILL MOVE TOWARD THE STATE.

PLENTY OF CUMULUS DEVELOPED ACROSS MOST OF THE AREA THIS MORNING
ONCE TEMPERATURES WARMED UP A LITTLE. THESE CLOUDS SHOULD
DISSIPATE AROUND SUNSET. HIGH CLOUDS WERE MOVING INTO WESTERN
WISCONSIN THIS AFTERNOON.

CLOUDS AND THEIR IMPACT ON LOWS TONIGHT REMAINS A
CONCERN...ESPECIALLY IN THE NORTH WHERE READINGS ARE EXPECTED TO
BOTTOM OUT AROUND FREEZING IN SOME LOCATIONS. BUFKIT TIME SECTIONS
FROM THE 09Z SREF SHOWED AN INCREASE IN MOISTURE AROUND 5000FT
LATE TONIGHT. WENT CLOSE TO THE PREVIOUS FORECAST LOWS...WITH THE
EXPECTATION THAT CLOUDS SHOULD KEEP TEMPERATURES FROM TANKING
DURING THE NIGHT. 12Z MOS GUIDANCE SHOWED FAIRLY DECENT DEW POINT
DEPRESSIONS...BUT AFTER ENTERING TEMPERATURES AND DEW POINTS AND
THEN COMPUTING RH VALUES...THERE WILL BE A FEW HOURS OF 85
PERCENT AND HIGHER RH IN NORTHERN WISCONSIN. HAVE OPTED TO MENTION
AREAS OF FROST FOR THIS REASON.

THERE SHOULD BE SOME CLOUDS AROUND 5000FT BASED ON BUFKIT DATA
FROM THE 09Z SREF AND 12Z NAM. THE NAM EVEN PRODUCED A LITTLE QPF
WHICH SHOWED UP...AS A TINY AREA...ON THE PLAN VIEW.

TEMPERATURES SHOULD BE WARMER ON THURSDAY IN RETURN FLOW AROUND
THE SURFACE HIGH. MORNING CLOUDS COULD PUT A DAMPER ON THE WARM UP
BUT EVEN IF SKY CONDITION IS OVERCAST DURING THE MORNING...IT
SHOULD BE ABLE TO WARM TO AROUND 70 WITH AFTERNOON SUNSHINE.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...THE MAIN FCST
CONCERNS ARE PCPN TRENDS FRIDAY INTO FRIDAY NIGHT...THEN TEMPERATURES
FOR THE REMAINDER OF THE PERIOD.

THE MAIN FEATURE DURING THIS PERIOD WILL BE A COLD FRONT THAT IS
EXPECTED TO MOVE THROUGH THE REGION FRIDAY AFTERNOON AND EVENING.
MODELS SUGGEST THAT CONVECTION WILL OCCUR ALONG AND BEHIND THE
FRONT...WITH SOME EVIDENCE OF CAPPING AHEAD OF IT. TIMING
DIFFERENCES EXIST...WITH THE GFS/GEFS/SREF/NAM QUICKER THAN THE
ECMWF/GEM. HAVE EDGED PCPN A BIT FARTHER EAST ON FRIDAY AFTERNOON
AND RAISED POPS A LITTLE THROUGH FRIDAY NIGHT. MAY EVENTUALLY NEED
TO INCREASE POPS TO LIKELY DURING THIS PERIOD...AS A GOOD SURGE OF
MOISTURE IS ANTICIPATED...WITH H8 DEW POINTS RISING TO AROUND 10
C AND PW VALUES INCREASING TO GREATER THAN 1.25 INCHES. HOWEVER...
ASIDE FROM LLVL CONVERGENCE/MOISTURE CONVERGENCE...THERE ISN'T
MUCH DYNAMIC FORCING. THERE IS SOME INSTABILITY...WITH SBCAPE TO
AROUND 500-800 J/KG AND LI'S ZERO TO -3 DURING THE AFTERNOON AND
EARLY EVENING. HAVE GONE WITH GENERAL SHRA/TSRA WORDING...RATHER
THAN THE PREVIOUS MENTION OF ONLY ISOLD STORMS.

PACIFIC HIGH PRESSURE IS EXPECTED TO DOMINATE THE WEATHER FOR
THE WEEKEND AND EARLY NEXT WEEK...WITH NORMAL TO SLIGHTLY ABOVE
NORMAL TEMPERATURES ANTICIPATED.

A WEAK COLD FRONT MAY SAG SOUTH OUT OF CANADA TOWARD MIDWEEK...
BRINGING A SMALL CHANCE OF SHOWERS OR TSTMS. CONFIDENCE IN
THIS OCCURRING IS LOW...AS UPPER LEVEL FLOW SHOULD REMAIN
ZONAL...WHICH ISN'T FAVORABLE FOR A SOUTHWARD PUSH OF A
CANADIAN FRONT.
&&

.AVIATION...VFR CONDITIONS TO PREVAIL TODAY AND TONIGHT.

TDH
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 9, 2:37 PM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
237 PM CDT WED MAY 9 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
237 PM CDT WED MAY 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

AREAS OF FROST CAN BE EXPECTED ACROSS MUCH OF NORTHERN WISCONSIN
LATE TONIGHT. GARDENERS AND OTHERS WITH AGRICULTURAL INTERESTS
SHOULD TAKE MEASURES TO PROTECT SENSITIVE PLANTS FROM THE COLD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND
EVENING...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-101945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
237 PM CDT WED MAY 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MG/TSK

Nearby

River Flood Advisories in Wisconsin, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.